# SDR CA040604002

- Difficulty date: May 19, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 3,449 hours
- Engine: Lyc O360A1H
- Propeller: Hartzl HCC2YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: 75089LW11775
- Condition: Broken
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING NR 1 INSP, A SIG AMOUNT OF NON-FERROUS METAL WAS FOUND IN OIL FILTER ELEMENT.  OIL SUCTION SCREEN WAS PULLED AND WAS FOUND TO BE FULL OF NON-FERROUS METAL.  CYL NR 1 WAS PULLED AND FWD PISTON PIN PLUG WAS FOUND TO BE WORN COMPLETELY ALLOWING PISTON PIN TO MIGRATE FWD TO POINT AFT PISTON PIN PLUG WAS ONLY PART LEFT IN AFT PISTON BOSS BETWEEN CONNECT ROD AND PISTON.  AFT PISTON BOSS HAD 1 INCH PIECE BROKEN OUT OF IT.  NR 3 CYL WAS REMOVED, WAS FOUND THAT  FORWARD PISTON PIN PLUG WAS STARTING TO WEAR ABOUT .0625 OF AN INCH.  HEAT AND TIME, ALUMINUM PLUG WORE AGAINST STEEL CYLINDER AND ONCE WEAR STARTED, IT WORE RAPIDLY.   NO IND OF OIL PRESS OR POWER LOSS ON PREVIOUS FLIGHT OR DURING RUN UP FOR INSP.
